Alert archive / New Hampshire / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 8, 2018, 8:29 PM EDT for 5 counties in New Hampshire. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 8, 2018, 10:04 PM EDT
- In force
- 95 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belknap County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 92 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WGUS51 KGYX 090029
FFWGYX
NHC001-011-013-015-017-090330-
/O.NEW.KGYX.FF.W.0012.180809T0029Z-180809T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
829 PM EDT WED AUG 8 2018
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Northwestern Rockingham County in southern New Hampshire...
Western Strafford County in central New Hampshire...
Northeastern Hillsborough County in southern New Hampshire...
Southeastern Belknap County in central New Hampshire...
Southeastern Merrimack County in central New Hampshire...
* Until 1130 PM EDT.
* At 828 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between two and three
inches of rain have fallen. Flash flooding has begun or is
expected to begin shortly.
* Some locations that will experience flooding include...
Manchester, Concord, Rochester, Northwood, Hooksett, Barrington,
Farmington, Lebanon, Hopkinton, Loudon, Alton, Barnstead, Epsom,
Gilmanton, Canterbury, Goffstown, Bow, Allenstown, Deerfield and
Candia.
Additional rainfall amounts of an inch is possible in the warned
area.
This includes the following highways...
Interstate 293 between mile markers 9 and 11.
Interstate 89 between mile markers 0 and 5.
Interstate 93 between mile markers 21 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4296 7138 4311 7166 4336 7154 4356 7123
4355 7121 4356 7120 4354 7116 4357 7113
4351 7111 4351 7109 4352 7107 4344 7097
4342 7099 4338 7099 4334 7096 4334 7093
4331 7091
$$
Hanes2 follow-up statements
798
WGUS71 KGYX 090122
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
922 PM EDT WED AUG 8 2018
NHC001-011-013-015-017-090330-
/O.CON.KGYX.FF.W.0012.000000T0000Z-180809T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Strafford NH-Hillsborough NH-Belknap NH-Merrimack NH-
922 PM EDT WED AUG 8 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHWESTERN ROCKINGHAM...WESTERN STRAFFORD...NORTHEASTERN
HILLSBOROUGH...SOUTHEASTERN BELKNAP AND SOUTHEASTERN MERRIMACK
COUNTIES...
At 919 PM EDT, heavy rain due to showers and thunderstorms was
causing residual flooding in the warned area. Although it has
stopped raining in a portion of the warned area, flooding may be
ongoing from earlier precipitation.
Some locations that will experience flooding include...
Manchester, Concord, Rochester, Northwood, Hooksett, Barrington,
Farmington, Lebanon, Hopkinton, Loudon, Alton, Barnstead, Epsom,
Gilmanton, Canterbury, Goffstown, Bow, Allenstown, Deerfield and
Candia.
Additional rainfall amounts of a quarter inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4296 7138 4311 7166 4336 7154 4356 7123
4355 7121 4356 7120 4354 7116 4357 7113
4351 7111 4351 7109 4352 7107 4344 7097
4342 7099 4338 7099 4334 7096 4334 7093
4331 7091
$$
Hanes526
WGUS71 KGYX 090204
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
1004 PM EDT WED AUG 8 2018
NHC001-011-013-015-017-090213-
/O.CAN.KGYX.FF.W.0012.000000T0000Z-180809T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Strafford NH-Hillsborough NH-Belknap NH-Merrimack NH-
1004 PM EDT WED AUG 8 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ROCKINGHAM...WESTERN
STRAFFORD...NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN BELKNAP AND
SOUTHEASTERN MERRIMACK COUNTIES IS CANCELLED...
The heavy rain has ended. Residual flooding from earlier rains may
still be ongoing. Please continue to heed any remaining road
closures.
LAT...LON 4296 7138 4311 7166 4336 7154 4356 7123
4355 7121 4356 7120 4354 7116 4357 7113
4351 7111 4351 7109 4352 7107 4344 7097
4342 7099 4338 7099 4334 7096 4334 7093
4331 7091
$$
HanesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 5:23 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 5:23 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 523 PM EDT Wed Aug 8 2018 .SYNOPSIS... The hot and humid airmass will remain over the region through the end of the week. Scattered showers and thunderstorms will be possible the next couple of days, as an upper level trough slowly moves through the region. A brief bit of dry air will move in at the end of the week before another round of showers comes for the end of the weekend. More scatted showers and storms will enter New England early next week as another trough approaches the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 520 PM Update... Have adjusted PoPs based on a few models including the NAMDNG which seems to be a good compromise in coverage tonight, as convection eventually gives way to a stratiform rain shield later on. Tweaked weather grids to remove hail and damaging winds wording for everywhere except for southern NH and SW ME. A few cells are moving in from MA and VT and have produced non- severe wind gusts around 30 kts. We could see isolated severe storms/downbursts in this region, but not expecting the amount of coverage or intensity we saw yesterday based on lack of midlevel support resulting in weaker updrafts. Fog was added through at least 14Z based on how long we kept the fog today and how good a job the progs were at that for today. Previous discussion... Partly cloudy skies cover the CWA at this hour, and there are a few showers moving eastward over southwestern NH. Temperatures are generally in the 80s with some 70s being reported along the coast where there the sea breeze has pushed inland. We should see coverage of showers and thunderstorms increase in NH this evening as an upper level trough continues to slowly move through our region. It is not out of the question that some of the stronger storms produce gusty winds and small hail, particularly in southern NH and closer to 6pm. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Short-term model guidance still suggests that an area of showers and thunderstorms traverses the region tonight. Convection should be ongoing in NH at the beginning of the period, spreading eastward into Maine shortly thereafter. As mentioned, some of these storms could be strong to marginally severe and produce gusty winds and small hail within a couple hours of sunset. Though we lose heating overnight, scattered showers will continue and a few thunderstorms will remain possible in western ME. Lows will range from the lower 70s south to the upper 60s north. Also added patchy fog to the forecast for much of the overnight, but we could see locally dense fog as well. Highs will again be a few degrees cooler tomorrow, but we still will be rather humid. The overall result is continued chances for showers and thunderstorms during the day, and heat index values remaining warm and well below heat advisory criteria. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... In the long term, there will be a small break in the humidity and heat as high pressure builds over the region on Friday. Cooler air will continue to filter in from the northwest through much of the day. By Friday night, a weak shortwave will approach from the northwest. Near the surface, a stalled frontal boundary will be present. With the frontal boundary and the approaching shortwave, showers will spin up in the northern counties through Saturday night. Showers should remain light with PWATs below an inch during this time. The southern zones in New Hampshire and Coastal Maine should stay mostly dry. Any shower that makes it that far south should be short lived and light. The coldest night this week will be Friday night with temperatures ranging from the mid 50s to the mid 60s. Another high pressure system will gradually build south from Canada on Sunday and into Sunday night. Clouds will gradually clear throughout the day. A few clouds may linger Sunday night in the southern most regions. As the high pressure drifts off to the east on Monday, skies should stay mostly sunny and temperatures should remain in the mid 70s to the lower 80s. By Monday night into Tuesday, a trough will gradually build into the region. This should bring back some cloudy weather and a chance for showers on Tuesday morning. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Short Term...Scattered showers and thunderstorms will result in brief MVFR conditions across all terminals through evenings. Overnight look for LIFR valley fog, especially in the Connecticut river valley. Long Term... VFR conditions on Friday. Areas of MVFR/IFR ceiling Saturday and Saturday night. VFR conditions will return Sunday and remain through the beginning of next week. && .MARINE... Short Term... Quiet conditions over the waters as weak southwesterly flow continues. Long Term... No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes SHORT TERM...Watson LONG TERM...Patterson AVIATION...Curtis
Hazardous weather outlook, Aug 8, 3:16 PM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 316 PM EDT Wed Aug 8 2018 MEZ007>009-012>014-018>028-NHZ001>015-091930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 316 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered showers and a few thunderstorms will develop this afternoon and continue into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-091930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 316 PM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 3:33 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HEAVY RAIN MERIDEN 43.55N 72.25W
08/08/2018 M1.00 INCH SULLIVAN NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1803415
BROWNSpecial weather statement, Aug 8, 4:48 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Gray ME
448 PM EDT WED AUG 8 2018
NHZ011-082130-
Cheshire-
448 PM EDT WED AUG 8 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHESHIRE
COUNTY...
At 447 PM EDT, an area of thunderstorms were clustered over
Winchester, or 10 miles southeast of Brattleboro, moving east at 30
mph. These storms were producing heavy rainfall at the rate of 2 to
3 inches per hour.
Locations impacted include...
Keene, Jaffrey, Swanzey, Rindge, Winchester, Dublin, Richmond,
Harrisville, Nelson, Marlborough, Hinsdale, Roxbury, Fitzwilliam,
Troy, Chesterfield and Westmoreland.
This also includes...
Mount Monadnock.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4288 7255 4290 7253 4292 7252 4299 7208
4272 7208 4273 7246 4276 7248 4277 7249
4277 7252 4278 7251 4281 7254 4285 7256
TIME...MOT...LOC 2047Z 252DEG 25KT 4279 7240
LegroSpecial weather statement, Aug 8, 5:15 PM EDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Gray ME 515 PM EDT WED AUG 8 2018 NHZ011-015-082145- Western And Central Hillsborough-Cheshire- 515 PM EDT WED AUG 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESHIRE AND SOUTHWESTERN HILLSBOROUGH COUNTIES... At 515 PM EDT, a strong thunderstorm was located near Marlborough, or near Jaffrey, moving east at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Keene, Jaffrey, Winchendon, Swanzey, Peterborough, Antrim, Greenfield, Dublin, Bennington, Royalston, Richmond, Harrisville, Nelson, Marlborough, Rindge, Hancock, New Ipswich, Sharon, Roxbury and Fitzwilliam. This also includes... Mount Monadnock. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4272 7232 4296 7228 4303 7193 4271 7184 TIME...MOT...LOC 2115Z 253DEG 11KT 4286 7213 Legro
Special weather statement, Aug 8, 5:31 PM EDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Gray ME 531 PM EDT WED AUG 8 2018 NHZ008-009-082200- Merrimack-Belknap- 531 PM EDT WED AUG 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BELKNAP AND CENTRAL MERRIMACK COUNTIES... At 531 PM EDT, a strong thunderstorm was located near Canterbury, or near Franklin, moving east at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Laconia, Franklin, Meredith, Loudon, Alton, Barnstead, Gilmanton, Canterbury, Belmont, Gilford, Boscawen, Tilton, Sanbornton and Northfield. This includes Interstate 93 between mile markers 49 and 64. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4333 7165 4353 7169 4361 7133 4336 7120 TIME...MOT...LOC 2131Z 248DEG 13KT 4342 7154 Legro
Special weather statement, Aug 8, 5:56 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Gray ME
556 PM EDT WED AUG 8 2018
NHZ006-008>010-082230-
Merrimack-Belknap-Strafford-Southern Carroll-
556 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STRAFFORD...
SOUTHEASTERN BELKNAP...EAST CENTRAL MERRIMACK AND SOUTHEASTERN
CARROLL COUNTIES...
At 556 PM EDT, a strong thunderstorm was located near Gilmanton, or
10 miles southeast of Laconia, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rochester, Laconia, Farmington, Lebanon, Loudon, Alton, Barnstead,
Gilmanton, Canterbury, Wolfeboro, Belmont, Gilford, Acton,
Chichester, Brookfield, Wakefield, Strafford, Pittsfield, New Durham
and Middleton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4331 7153 4354 7154 4365 7100 4351 7095
4349 7097 4344 7096 4342 7099 4338 7099
4334 7096 4334 7093 4330 7090 4329 7091
TIME...MOT...LOC 2156Z 265DEG 19KT 4340 7136
LegroLocal storm report, Aug 8, 8:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
827 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 2 SE CONCORD 43.19N 71.52W
08/08/2018 MERRIMACK NH LAW ENFORCEMENT
WATER UP TO ROOFS OF CARS ON HALL ST IN CONCORD
&&
EVENT NUMBER GYX1803416
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:06 PM EDT | Areal Flood Advisory | GYX | Coos | 114 min |
| Aug 8, 8:43 PM EDT | Flash Flood Warning | GYX | Coos | 81 min |
Nearby
Flash Flood Warnings in New Hampshire, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.